Neurontin help

Discussion in 'Fibromyalgia Main Forum' started by Wolverine, Jun 16, 2003.

  1. Wolverine

    Wolverine Member

    Hey all! ive been taking neurontin for about 4 days now. Because i have MCS i have to break tabs down into really small doses. I got the 100mg caps, and have been using gel caps and putting 1/4 or less each night in them. So im only on 25mg or a bit less each night and STILL with this much, i am very sedated the next day! I feel like ive slept better but my brain & body feels so heavy i cant function very well. feel very 'unawake' Does this wear off with time> i hope so because i like sleeping better, i havent been sleeping till 3 or beyond each nite B4 this because of stiff awful pain and shakiness everywhere. sleep is so unrefreshing. Ive read a few posts here about taking klonopin 1st then adding or changing to neurontin later? whats the deal with that? it seems very strong for me so far, and feel alot less creative and a bit flat (i compose music and draw celtic art) Any ideas or help on it? thanks, Chris.
  2. tadpoles

    tadpoles New Member

    Hi, when I first started taking neurotin, I was literally bouncing off the hallway walls, I haven't drank in 11 years but felt like I had tied one on. It eventually wore off, after about a week or so but I still don't take my full dosage, my DR. isn't real bright. I weigh all of 108 lbs. and am supposed to be taking 1 in the AM and 3 in the PM, mine are each 300 mg, that's 1200 mg per day, I'd be drunk forever. I only take 1 or 1 and 1/2 in the PM. Good luck, It does do the job, maybe after a few more days you'll get use to it. GOOD LUCK! Hope you get better!
    Tadpoles
  3. Nikki

    Nikki Member

    I was just fixin' to post almost the same exact message re: Klonopin. It'll be 2 wks Thurs since I've started taking it, and there are some times I can hardly stay awake. Thank God, it's not 24/7 though. I've been up and about ~2 hrs this a.m., and I'm ready to go back to bed for more sleep . . . can't of course . . . too much to do. I'm only taking .5mg (dr. wants me to dble the dosage later on, but I think not, else I'll be in a coma). The really good thing about the med is it's taken the edge off my pain. But, I definitely had more energy before . . . even w/the pain. I can't believe I'm even complaining about this, but I feel like such a Zombie @ times. Anyone else had this experience?
  4. Wolverine

    Wolverine Member

    Omgosh Nikki, same hey! Im actually going to my dr tomorrow to ask for klonopin to try 1st instead of neurontin to see if its any diff. I need the sleep so bad! so many drugs give me next day sedation because of MCS. my brain on neurontin feels kinda of buzzed or sumthin. For klonopin im going to try 1/4 of a .5mg tab apparently this can be quite helpful. :) see what happens & ill let ya know.

    Chris.
  5. Nikki

    Nikki Member

    I just posted my own separate message on the board and Mikie responded re the Klonopin. Why I didn't think to divide my dose in half, I have no idea. I think it was because my dr wanted me to work up to 1mg from .5mg, so all I was thinking about was trying to adjust to the .5mg so I could move up to the 1mg. I thought I was smarter than that. My neurons aren't misfiring or overfiring anymore, they're just plain out of ammunition.

    Looks like you already get it...............Good Luck.
    Nikki
  6. judywhit

    judywhit New Member

    I had a hard time with the neurontin also. I was splitting my caps up like you too. Even at the lower doses I was walking into things. I then started to get a wierd backache. It felt like someone was wacking me in the back with a board. Very wierd! I quit the neurontin and switched to elavil for sleep. 25mg is working for me.
    Judy
  7. momkatmax

    momkatmax New Member

    I am so sorry that you have problems with Neurotin. When I took it there were no noticeable side effects, except for an increased appetite. I was brought up to a high dose, but it didn't do anything for the pain.
  8. klroxx

    klroxx New Member

    The doctor gave me neurontin a month ago to help with the pain. I have not noticed a bit of help. I am already taking 200 mg. of trazadone for sleep. It has been great. The only thing I notice with the neurontin is that my appetite has increased. GGGRRRR... My doctor says there is nothing else he can give me for the pain other than ultracet. I haven't found that very helpful either. Good luck to you. Maybe the neurontin will help you.

    Klroxx